MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: (b)(6) kg.
 
Event or Problem Description
It was reported that the rotawire was separated and remained inside patient.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified pulmonary artery (pa).First, ablation was performed using 1.5 mm burr in the proximal pa.Treatment was then continued in the distal pa to proximal part using 3.0 x 210 mm non bsc balloon catheter.The lesion was not fully dilated so a 2.5 x 20 mm non bsc balloon catheter was used.The 1.5 mm burr was then exchanged to a 1.25 mm burr.It was noted the rotawire became trapped in the calcification of the artery and the rotawire became twisted when the burr was rotating.Rotawire separation occurred.There were two separated parts found in distal pa.Part of the separated wire was successfully in the proximal part using a snare.The other detached piece was unable to be retrieve, so it remained as it was.The procedure was completed with another of the same device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Weight: 47.3kg.Device evaluated by manufacturer: the device was returned for analysis.The guidewire had the spring tip detached; the spring tip was returned inside of a petri dish.The spring tip was kinked and stretched.The core wire was fractured and at the end of the fractured section, marks of rotational wear were found; the affected area was located approximately at 230.7 cm from the proximal end.The other section of the guidewire was not returned.No more damages were found in the device.Dimensional inspection of the outer diameter (od) of middle and od of the proximal section of the device were performed and were within specification.Dimensional inspection of the overall length and od of the distal tip of the device could not be performed due to device condition.A review of the pictures captured by the customer, showing the damages of the device, was performed and they matched with the damages found during the product analysis; the images showed the spring tip detached, kinked and stretched; besides, the length of the guidewire appeared shorter than normal and some rotational wear marks were observed.No more damages/abnormalities were observed.
 
Event or Problem Description
It was reported that the rotawire was separated and remained inside patient.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified pulmonary artery (pa).First, ablation was performed using 1.5mm burr in the proximal pa.Treatment was then continued in the distal pa to proximal part using 3.0x210mm non bsc balloon catheter.The lesion was not fully dilated so a 2.5x20mm non bsc balloon catheter was used.The 1.5mm burr was then exchanged to a 1.25mm burr.It was noted the rotawire became trapped in the calcification of the artery and the rotawire became twisted when the burr was rotating.Rotawire separation occurred.There were two separated parts found in distal pa.Part of the separated wire was successfully in the proximal part using a snare.The other detached piece was unable to be retrieve, so it remained as it was.The procedure was completed with another of the same device.No further patient complications were reported.It was further reported that the device was pulled out from the patient's body and there were no visible issue/damaged noted on the burr.The patient was stable after the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A4.Weight: 47.3kg.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9119322
Report Number2134265-2019-11605
Device Sequence Number3587192
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public08714729863649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0021967024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/26/2019
10/24/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/08/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER, RAPIDCROSS3.0/210MM; BALLOON CATHETER, RAPIDCROSS3.0/210MM; BALLOON CATHETER, RAPIDCROSS3.0/210MM; BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 2.5/20MM NSE
Outcome Attributed to Adverse Event Required Intervention;